Alert archive / Pennsylvania / Areal Flood Advisories in 2016

Areal Flood Advisory 124, NWS Philadelphia/Mount Holly

August 6, 20165 counties in Pennsylvania; Burlington County, Camden County, Gloucester County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 6, 2016, 6:32 PM EDT for 5 counties in Pennsylvania; Burlington County, Camden County, Gloucester County, New Jersey. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 6:32 PM EDT (22:32 UTC)
Expired
Aug 6, 2016, 10:30 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WGUS81 KPHI 062232
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT SAT AUG 6 2016

NJC005-007-015-PAC017-029-045-091-101-070230-
/O.NEW.KPHI.FA.Y.0124.160806T2232Z-160807T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-CHESTER PA-BUCKS PA-
DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
632 PM EDT SAT AUG 6 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHWESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  NORTH CENTRAL GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  NORTHWESTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  NORTHEASTERN CHESTER COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  SOUTHEASTERN BUCKS COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  NORTHEASTERN DELAWARE COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEASTERN PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEASTERN PENNSYLVANIA...

* UNTIL 1030 PM EDT

* AT 631 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
  THE ADVISORY AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN IN
  PORTIONS OF THE ADVISORY AREA.

AS THE STORM MOVES THROUGH AROUND ONE INCH OF RAIN IS POSSIBLE IN A
SHORT PERIOD OF TIME. THIS RAIN WILL CAUSE MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

&&

LAT...LON 4038 7552 4002 7479 3980 7511 4012 7576

$$

SFJ
2 follow-up statements
633 
WGUS81 KPHI 062306
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
706 PM EDT SAT AUG 6 2016

NJC005-007-015-PAC017-029-045-091-101-070230-
/O.CON.KPHI.FA.Y.0124.000000T0000Z-160807T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-CHESTER PA-BUCKS PA-
DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
706 PM EDT SAT AUG 6 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
1030 PM EDT FOR NORTHWESTERN CAMDEN...NORTH CENTRAL GLOUCESTER...
NORTHWESTERN BURLINGTON...NORTHEASTERN CHESTER...SOUTHEASTERN
BUCKS...NORTHEASTERN DELAWARE...SOUTHERN MONTGOMERY AND PHILADELPHIA
COUNTIES...

AT 705 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN THE
ADVISORY AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4002 7479 3980 7511 4012 7576 4024 7565
      4019 7514

$$

SFJ
672 
WGUS81 KPHI 062311
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT SAT AUG 6 2016

NJC005-007-015-PAC017-029-045-091-101-062321-
/O.CAN.KPHI.FA.Y.0124.000000T0000Z-160807T0230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-BURLINGTON NJ-CHESTER PA-BUCKS PA-
DELAWARE PA-MONTGOMERY PA-PHILADELPHIA PA-
711 PM EDT SAT AUG 6 2016

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHWESTERN CAMDEN...NORTH CENTRAL GLOUCESTER...NORTHWESTERN
BURLINGTON...NORTHEASTERN CHESTER...SOUTHEASTERN BUCKS...NORTHEASTERN
DELAWARE...SOUTHERN MONTGOMERY AND PHILADELPHIA COUNTIES...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4002 7479 3980 7511 4012 7576 4024 7565
      4019 7514

$$

SFJ

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 3:50 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 6, 3:50 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
350 PM EDT SAT AUG 6 2016

.SYNOPSIS...
A cold front will continue moving through our region this
evening, then off the coast tonight. High pressure is forecast to
build across the Great Lakes and the northeastern states on Sunday
and Monday before passing off the coast on Tuesday. A warm front
is expected to lift through our region on Tuesday night and
Wednesday. A frontal boundary arriving from the northwest is
anticipated to settle across New York State and New England for
Thursday, Friday and Saturday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Showers and isolated thunderstorms are developing in association
with a pre-frontal trough over portions of the Poconos and Lehigh
Valley as of late afternoon. LAPS Soundings indicate ML CAPE in
excess of 1.5 Kj and Effective Bulk Shear of 30 knots just ahead
of the line, but coverage and intensity will be limited by weak
mid-level lapse rates, and mid- level dry air (K-Indices falling
into the mid 20s). The damaging wind threat will be isolated, with
high res models pointing to northern NJ and Delmarva. This is
reasonable, given greater Effective Bulk Shear over northern NJ,
and higher ML CAPE values over Delmarva. With Precipitable Water
values around 2 inches, heavy downpours are likely, but expect
mainly nuisance urban and poor drainage flooding, given the
relatively fast storm motions.

Given the aforementioned threats and the large number of outdoor
activities this evening, we continued enhanced wording in the
forecast, for the possibility, albeit more isolated, of heavy rain
and gusty winds.

Showers and thunderstorms will end early this evening in the
Poconos and Lehigh Valley, and move offshore shortly after
midnight. As this activity ends, the cool front will gradually
cross the region over- night, with winds shifting from west-
southwest to north-northwest. Patchy fog is possible, particularly
the more sheltered locations, where the soil is moist and winds
become light.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Dry weather expected with mostly sunny skies. Temperatures will
still be near 90 in the vicinity of the I-95 corridor to the
coast. Humidity values will be much lower, with Heat Indices
slightly lower than the actual temperature.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Surface high pressure is forecast to be located over the Great
Lakes on Sunday night. The air mass is expected to build across
the northeastern states on Monday before passing off the coast on
Tuesday. The high is anticipated to bring dry weather conditions
during the period. The sky should be clear to partly cloudy over
eastern Pennsylvania and New Jersey. The sky cover will likely be
similar over northeastern Maryland and Delaware on Sunday night.
However, some showers and thunderstorms nearby to the south in
Virginia may spread some clouds over our far southern counties
from Monday into Tuesday.

Temperatures on Monday and Tuesday should be near normal for
early August and the humidity is expected to be relatively low for
this time of the year.

A mid level ridge is forecast to build over the eastern states
during the mid week period. A warm front is expected to lift
through our region from Tuesday night into Wednesday beginning a
period of increasing temperatures and humidity levels for the
balance of the week and into the weekend. We may see some low
clouds and scattered showers and thunderstorms as the warm front
works its way through our forecast area.

Another frontal boundary is expected to drop into New York State
and New England late in the week. It appears as though the front
will remain to our north for Thursday, Friday and Saturday.
Temperatures at the 850 HPa level are anticipated to be in the
+20C neighborhood. As a result, conditions should remain quite
warm and humid in our region. We are anticipating daytime highs in
the 90s except in the elevated terrain and at the coast. Overnight
lows should favor the upper 60s and 70s. It appears as though heat
index values will reach advisory/warning criteria especially from
the Philadelphia metropolitan area southward.

Due to the proximity of the frontal boundary to our north, we
have mentioned a chance of showers and thunderstorms in the
northern part of our forecast area for Thursday afternoon.
Otherwise, we will carry only a slight chance of precipitation for
Thursday and Friday with the expectation that warm air in the mid
levels of the atmosphere will result in some capping and limit
convective development at that time. The guidance is giving a bit
of a stronger signal for convection next Saturday so we have
mentioned a chance of showers and thunderstorms except in the far
south.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Predominantly VFR. Cannot rule out a thunderstorm prior
to midnight, especially ABE, TTN, ILG, and MIV. Also, some patchy
ground fog could lead to MVFR/IFR visibilities at ABE, RDG, and
MIV. Winds shifting from the west-southwest to north-northwest
after midnight, generally around 10 knots or less.

Sunday...Predominantly VFR. West winds generally 10 knots or
less.

OUTLOOK...
Sunday night through Tuesday...Mainly VFR.

Tuesday night and Wednesday morning...Low clouds and patchy fog
are possible along with a chance of showers and thunderstorms.
Conditions may lower to MVFR or IFR.

Wednesday afternoon...Mainly VFR. A chance of showers and
thunderstorms.

Wednesday night and Thursday morning...Late night and early
morning visibility restrictions are possible.

Thursday afternoon...Mainly VFR. A chance of showers and
thunderstorms, generally in areas to the north of KPHL.

&&

.MARINE...
Tonight...winds will shift from southwest to northwest as the
cool front traverses the waters, with gusts to 20 knots early,
tapering to around 10 knots late.

Sunday...Winds will gradually become west around 10 knots. A late
afternoon sea-breeze may develop.

Seas around 3 FT on the ocean and less than 2 FT on Delaware Bay
both tonight and Sunday.

OUTLOOK...
Sunday night through Thursday...No marine headlines are
anticipated.

RIP CURRENTS...
A moderate risk of rip currents continues into this evening for
the New Jersey shore.

Rip current risk long term outlook: Sunday likes like a super day
at the beach with a solidly low risk for the formation of the
dangerous rip currents since onshore swells should be less and the
wind will be blowing off shore most of the day (near 90F beaches).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Iovino
Near Term...Franck
Short Term...Franck
Long Term...Iovino
Aviation...Franck/Iovino
Marine...Drag/Franck/Iovino
Hazardous weather outlook, Aug 6, 3:38 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT SAT AUG 6 2016

NJZ001-007-PAZ054-055-060>062-071945-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-012-PAZ101-103-105-071945-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON MAY BE ACCOMPANIED BY STRONG
WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

NJZ013-020-022-027-071945-
WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-071945-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE ON THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021-023-071945-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-CAPE MAY-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL BE NEAR 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 105 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

NJZ014-024>026-071945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ004-071945-
DELAWARE BEACHES-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

ANZ430-431-450>455-071945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, Aug 6, 4:55 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SAT AUG 6 2016

NJZ007-009-PAZ061-062-105-062130-
HUNTERDON-WARREN-NORTHAMPTON-LEHIGH-UPPER BUCKS-
455 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...
WEST CENTRAL HUNTERDON...SOUTHWESTERN NORTHAMPTON...LEHIGH AND
NORTHWESTERN BUCKS COUNTIES...

AT 455 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BETHLEHEM TO NEAR CLAUSSVILLE...AND MOVING SOUTHEAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...BETHLEHEM...EMMAUS...NORTHAMPTON...HELLERTOWN...
FERNDALE...FRENCHTOWN...MILFORD...RIEGELSVILLE...STEUBEN...GLENDON...
PLEASANT VALLEY...NEW TRIPOLI...SPRINGTOWN...ZIONSVILLE...
CLAUSSVILLE...SCHNECKSVILLE...REVERE AND LEHIGH UNIVERSITY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4052 7484 4047 7556 4067 7586 4072 7539
TIME...MOT...LOC 2055Z 296DEG 19KT 4064 7537 4062 7574

SFJ
Special weather statement, Aug 6, 5:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 PM EDT SAT AUG 6 2016

PAZ060-101-103-062200-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-
526 PM EDT SAT AUG 6 2016

...A SHOWER WILL AFFECT NORTHEASTERN CHESTER...SOUTHEASTERN BERKS AND
NORTHWESTERN MONTGOMERY COUNTIES...

AT 525 PM EDT...A SHOWER WAS OVER LAURELDALE...OR NEAR READING...
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

LOCATIONS IMPACTED INCLUDE...
READING...POTTSTOWN...PHOENIXVILLE...WYOMISSING...BIRDSBORO...
COLLEGEVILLE...ROYERSFORD...FLEETWOOD...SINKING SPRING...
LAURELDALE...TRAPPE...LEESPORT...SCHWENKSVILLE...BECHTELSVILLE...
GREEN LANE...CEDARVILLE...FAIRVIEW HGTS...CHESTER SPRINGS...
SPRING MOUNT AND GILBERTSVILLE.

THIS SHOWER MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4039 7615 4049 7594 4031 7533 4007 7559
TIME...MOT...LOC 2125Z 292DEG 26KT 4038 7590

SFJ
Special weather statement, Aug 6, 5:40 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT SAT AUG 6 2016

NJZ009-010-012-013-015-019-PAZ061-062-105-106-062230-
SOMERSET-WESTERN MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-NORTHWESTERN
BURLINGTON-NORTHAMPTON-LOWER BUCKS-LEHIGH-UPPER BUCKS-
540 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHEASTERN
HUNTERDON...WEST CENTRAL MONMOUTH...SOUTHWESTERN SOMERSET...
SOUTHWESTERN MIDDLESEX...NORTHERN BURLINGTON...SOUTHERN
NORTHAMPTON...SOUTHEASTERN LEHIGH AND CENTRAL BUCKS COUNTIES...

AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM OTTSVILLE TO SKILLMAN...AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TRENTON...HOWELL...SOUTH BRUNSWICK...MANALAPAN...EWING...PRINCETON...
DOYLESTOWN...BYRAM...BEDMINSTER...JAMESBURG...HIGHTSTOWN...
FLEMINGTON...TINICUM...CRANBURY...PENNINGTON...NEW HOPE...YARDLEY...
NEWTOWN...DUBLIN AND HOPEWELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4016 7492 4019 7419 4050 7471 4055 7544
TIME...MOT...LOC 2140Z 295DEG 27KT 4046 7519 4041 7474

SFJ
Special weather statement, Aug 6, 5:41 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT SAT AUG 6 2016

NJZ013-014-020-026-062230-
OCEAN-EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-
541 PM EDT SAT AUG 6 2016

...A LINE OF SHOWERS WILL AFFECT MONMOUTH AND NORTHEASTERN OCEAN
COUNTIES...

AT 541 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR RED BANK TO WEST FREEHOLD...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LONG BRANCH...ASBURY PARK...LAKEWOOD...HOWELL...
MARLBORO...MANALAPAN...TINTON FALLS...RED BANK...MANASQUAN...
HIGHLANDS...POINT PLEASANT BEACH...FARMINGDALE...MANTOLOKING...
ELBERON...ALLENWOOD...LINCROFT...ADELPHIA...
WEST FREEHOLD AND LEISURE VILLAGE EAST.

LAT...LON 4007 7404 4006 7412 4005 7405 4001 7405
      4001 7408 4000 7406 3999 7408 4001 7409
      3999 7414 3999 7412 3997 7414 4025 7446
      4041 7398 4039 7398 4039 7401 4038 7397
      4036 7397
TIME...MOT...LOC 2141Z 308DEG 16KT 4035 7401 4024 7431

SFJ
Special weather statement, Aug 6, 5:56 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT SAT AUG 6 2016

PAZ060-070-101>104-062230-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-EASTERN
CHESTER-DELAWARE-
556 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTER...
SOUTHEASTERN BERKS...NORTH CENTRAL DELAWARE...MONTGOMERY AND
NORTHWESTERN PHILADELPHIA COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIRDSBORO...OR 11
MILES EAST OF READING...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORRISTOWN...POTTSTOWN...PHOENIXVILLE...LANSDALE...WEST NORRITON...
EAST NORRITON...CONSHOHOCKEN...HATBORO...AMBLER...BIRDSBORO...
COLLEGEVILLE...ROYERSFORD...TRAPPE...SCHWENKSVILLE...BALLY...
BECHTELSVILLE...GREEN LANE...VALLEY FORGE...
CEDARVILLE AND RADNOR TOWNSHIP.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4046 7573 4017 7511 3992 7545 4026 7587
TIME...MOT...LOC 2155Z 303DEG 18KT 4030 7573

SFJ
Special weather statement, Aug 6, 6:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT SAT AUG 6 2016

NJZ017-018-PAZ070-071-101>106-062300-
GLOUCESTER-CAMDEN-WESTERN CHESTER-WESTERN
MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER BUCKS-EASTERN
CHESTER-DELAWARE-UPPER BUCKS-
625 PM EDT SAT AUG 6 2016

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEASTERN PENNSYLVANIA INTO
SOUTH JERSEY...

AT 624 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAPPE...OR 16 MILES
NORTH OF WEST CHESTER...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH...HEAVY RAIN...AND HALF INCH HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...BENSALEM...NORRISTOWN...CHESTER...
POTTSTOWN...PHOENIXVILLE...LANSDALE...WEST NORRITON...
EAST NORRITON...YEADON...CONSHOHOCKEN...HATBORO...SOUDERTON...
FOLCROFT...AMBLER...SWARTHMORE...PAULSBORO...
COLLEGEVILLE AND ROYERSFORD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4041 7551 4012 7493 3980 7529 4014 7577
TIME...MOT...LOC 2224Z 301DEG 35KT 4019 7550

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:24 PM EDTSpecial Weather StatementPHIMonroe36 min
Aug 6, 2:50 PM EDTSpecial Weather StatementPHINorthampton40 min
Aug 6, 3:21 PM EDTSpecial Weather StatementPHINorthampton39 min
Aug 6, 4:26 PM EDTSpecial Weather StatementPHILehigh34 min
Aug 6, 4:30 PM EDTSpecial Weather StatementPHIBerks30 min
Aug 6, 4:51 PM EDTSpecial Weather StatementPHIMontgomery24 min
Aug 6, 4:55 PM EDTSpecial Weather StatementPHILehigh35 min
Aug 6, 4:59 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton46 min
Aug 6, 5:26 PM EDTSpecial Weather StatementPHIBerks34 min
Aug 6, 5:40 PM EDTSpecial Weather StatementPHIBucks50 min
Aug 6, 5:56 PM EDTSpecial Weather StatementPHIMontgomery34 min
Aug 6, 6:25 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia35 min
Aug 6, 3:55 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Morris, Somerset50 min
Aug 6, 4:40 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth50 min
Aug 6, 5:41 PM EDTSpecial Weather StatementPHIMonmouth49 min
Aug 6, 6:52 PM EDTSpecial Weather StatementPHIMercer23 min
Aug 6, 7:10 PM EDTSpecial Weather StatementPHIOcean50 min
Aug 6, 7:33 PM EDTSpecial Marine WarningPHI57 min
Aug 6, 7:40 PM EDTSpecial Weather StatementPHIOcean35 min

Nearby

Areal Flood Advisories in Pennsylvania, 2016Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.